Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 9, 2015, 3:41 PM EDT for Aiken County, South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 9, 2015, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Aiken County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:25 PM EDT | HAIL 1 | 4 Nnw Gloverville, SC | PUBLIC REPORTED QUARTER SIZED HAIL VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS52 KCAE 091941
SVRCAE
SCC003-092045-
/O.NEW.KCAE.SV.W.0037.150609T1941Z-150609T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
341 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 445 PM EDT
* AT 340 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLEARWATER TO NEAR JACKSON...AND MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...CLEARWATER...BELVEDERE...NEW ELLENTON...
JACKSON...GLOVERVILLE AND BURNETTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3331 8184 3330 8188 3333 8190 3333 8191
3334 8193 3341 8194 3341 8191 3343 8193
3344 8191 3347 8194 3353 8195 3369 8165
3351 8152 3336 8156 3321 8178
TIME...MOT...LOC 1940Z 236DEG 11KT 3347 8185 3336 8188
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:58 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 9, 1:58 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 158 PM EDT TUE JUN 9 2015 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN ACROSS THE FORECAST AREA THROUGH THURSDAY. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE WARM AND MOIST AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WEAK SURFACE TROUGH DRAPED ACROSS THE MIDLANDS THIS AFTERNOON. WIDELY SCATTERED SHOWER/THUNDERSTORMS BEGINNING TO DEVELOP OVER THE CENTRAL AND SOUTHERN MIDLANDS AS WELL AS THE CSRA. MORE WIDESPREAD CONVECTION ACROSS CENTRAL/SOUTHERN GA AND WESTERN FL PANHANDLE. SKIES SHOULD REMAIN MOSTLY CLOUDY TODAY...WITH SUN PEEKING THROUGH THE BREAKS. THE BREAKS IN THE CLOUD COVER WILL ALLOW THE AIRMASS TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. WILL CONTINUE WITH CHANCE POPS FOR THE REMAINDER OF THE AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL BE MAINLY IN THE UPPER 80S AT MOST LOCATIONS. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... MAIN CONVECTION IS EXPECTED TO SHIFT TO THE COAST THIS EVENING AS A MID LEVEL SHORT WAVE MOVES EAST OF THE MIDLANDS. LINGERING INSTABILITY AND THE PRESENCE OF A SURFACE TROUGH WILL KEEP A LOW CHANCE FOR CONVECTION OVERNIGHT. THE AIRMASS WILL REMAIN QUITE WARM AND MOIST WITH PWAT BETWEEN 1.60 AND 1.80 INCHES. KEPT OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S GIVEN PERSISTENCE AND MOS CONSENSUS. THE UPPER LEVEL TROUGH WILL CONTINUE SWINGING THROUGH THE NORTHEAST CONUS WEDNESDAY WITH A WEAK CUTOFF LOW DEVELOPING OVER THE DEEP SOUTH LATE WEDNESDAY. THE LOW IS FORECAST TO DRIFT WESTWARD THURSDAY AS THE SUBTROPICAL RIDGE BEGINS TO BUILD INTO THE SOUTHEASTERN STATES. A MOIST AND MODERATELY UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION WEDNESDAY AND THURSDAY WITH PWAT 1.50 TO 2.00 INCHES. MODELS CONTINUE TO INDICATE WEAK SURFACE TROUGHING. THIS PATTERN SUPPORTS SCATTERED TO NUMEROUS THUNDERSTORMS ESPECIALLY DURING THE TIMES OF MAXIMUM HEATING. WENT WITH MOS CONSENSUS FOR HIGHS IN THE UPPER 80S AND LOWER 90S AND LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BUILDING SUBTROPICAL RIDGE CROSS THE SOUTHEASTERN STATES WILL BRING TYPICAL SUMMER-TIME WEATHER. BERMUDA HIGH PRESSURE RIDGING IN AT THE SURFACE WITH SOME LEE-SIDE TROUGHING INTO THE FORECAST AREA. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THIS TREND WILL PREVAIL THROUGH THE WEEKEND INTO EARLY NEXT WEEK...LEADING TO ABOVE NORMAL TEMPERATURES AND DIURNALLY FAVORED CONVECTION. WILL KEEP POPS NEAR CLIMO GIVEN SUBSIDENCE BENEATH RIDGING AT THE SURFACE AND ALOFT. SHOULD SEE DAYTIME HIGHS IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS...BUT RESTRICTIONS MAY OCCUR IN THUNDERSTORMS. SCATTERED SHOWERS/STORMS ALREADY DEVELOPING THIS AFTERNOON WILL CONTINUE INTO THE EVENING AIDED BY A SURFACE TROUGH AND DAYTIME HEATING. VCTS AT ALL TAF SITES MAINLY 20Z THIS AFTERNOON UNTIL 04Z WEDNESDAY. CAN AMEND VCTS WITH TEMPO TSRA WHEN NECESSARY. SOUTHWESTERLY WINDS RANGING FROM 5 TO 10 KTS WILL BE PREDOMINANT TODAY. EXPECT BKN MIDDLE AND HIGH-LEVEL CIGS OVERNIGHT SO FOG THREAT SHOULD BE DIMINISHED. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE EXTENDED PERIOD...ALONG WITH LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 9, 3:01 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 301 AM EDT TUE JUN 9 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 301 AM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:48 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
148 PM EDT TUE JUN 9 2015
SCZ030-035-041-091845-
BARNWELL-BAMBERG-AIKEN-
148 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BURKE...
BARNWELL...SOUTH CENTRAL AIKEN AND WEST CENTRAL BAMBERG COUNTIES...
AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS OVER THE SAVANNAH
RIVER SITE...AND MOVING EAST AT 10 MPH.
THESE STORMS WILL PRODUCE STRONG WIND GUSTS OF 45 TO 55 MPH...AND
SMALL HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...LEADING TO PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD
USE CAUTION.
LOCATIONS IMPACTED INCLUDE...
BARNWELL...SAVANNAH RIVER SITE...WILLISTON...BLACKVILLE...HILDA...
SNELLING...KLINE AND ELKO.
LAT...LON 3319 8176 3320 8176 3322 8178 3321 8178
3321 8179 3324 8184 3341 8143 3339 8123
3313 8120 3312 8140 3316 8154 3310 8161
3310 8164
TIME...MOT...LOC 1747Z 289DEG 9KT 3320 8179 3320 8161Special weather statement, Jun 9, 1:55 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
155 PM EDT TUE JUN 9 2015
SCZ036-038-091845-
CLARENDON-ORANGEBURG-
155 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CLARENDON
AND SOUTHEASTERN ORANGEBURG COUNTIES...
AT 155 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EASTERN LAKE MARION TO NEAR REEVESVILLE...AND
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLY HILL...LAKE MARION...BRANCHVILLE AND EUTAWVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR LAKE MARION...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
LAT...LON 3352 8013 3345 8016 3346 8016 3345 8022
3340 8022 3339 8024 3331 8025 3328 8028
3327 8032 3328 8035 3326 8037 3326 8043
3329 8049 3333 8049 3333 8051 3320 8075
3324 8085
TIME...MOT...LOC 1755Z 301DEG 23KT 3339 8021 3318 8071Special weather statement, Jun 9, 3:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
302 PM EDT TUE JUN 9 2015
SCZ035-041-092000-
BARNWELL-BAMBERG-
302 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BARNWELL...SOUTHERN
ORANGEBURG AND BAMBERG COUNTIES...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS NEAR ULMER...OR 9 MILES
SOUTH OF DENMARK...MOVING EAST AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EHRHARDT...OLAR AND GOVAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3316 8124 3329 8119 3324 8086 3324 8085
3321 8084 3318 8080 3312 8089 3309 8088
3306 8090 3310 8094 3303 8107 3303 8109
TIME...MOT...LOC 1902Z 290DEG 17KT 3318 8114Local storm report, Jun 9, 3:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 7 S LINCOLNTON 33.69N 82.49W
06/09/2015 LINCOLN GA DEPT OF HIGHWAYS
LINCOLN COUNTY HIGHWAY MAINTENANCE REPORTED
SEVERAL TREES DOWN ALONG THOMSON HIGHWAY.
&&
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:16 PM EDT | Special Weather Statement | CAE | Lexington | 44 min |
| Jun 9, 1:48 PM EDT | Special Weather Statement | CAE | Barnwell | 57 min |
| Jun 9, 1:55 PM EDT | Special Weather Statement | CAE | Orangeburg | 50 min |
| Jun 9, 2:10 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 2 hr |
| Jun 9, 2:23 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
| Jun 9, 3:02 PM EDT | Special Weather Statement | CAE | Bamberg | 58 min |
| Jun 9, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 54 min |
| Jun 9, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 45 min |
| Jun 9, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 35 min |
| Jun 9, 7:59 PM EDT | Special Weather Statement | CAE | Chesterfield | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.